Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 48, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 2, 2013, 4:40 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 4:40 AM HST (14:40 UTC)
- Expired
- Jul 2, 2013, 8:47 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWHW70 PHFO 021440 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 440 AM HST TUE JUL 2 2013 ...STRONG WINDS OVER THE BIG ISLAND SUMMITS... .STRONG AND GUSTY WINDS WILL AFFECT THE BIG ISLAND SUMMITS TODAY. THE WINDS WILL DIMINISH LATER THIS EVENING. HIZ028-030345- /O.NEW.PHFO.WI.Y.0048.130702T1440Z-130703T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 440 AM HST TUE JUL 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
051 WWHW70 PHFO 021847 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 847 AM HST TUE JUL 2 2013 HIZ028-022000- /O.CAN.PHFO.WI.Y.0048.000000T0000Z-130703T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 847 AM HST TUE JUL 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:30 AM HST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 2, 3:30 AM HST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JUL 2 2013 .SYNOPSIS... MODERATE TRADES CONTINUE THROUGH WEDNESDAY WITH SHOWERS FOCUSED OVER WINDWARD AND MOUNTAIN AREAS. EXPECT HIGHEST CHANCES OF RAIN TONIGHT. LIGHTER TRADES WITH PERIODS OF SEA AND LAND BREEZES ARE EXPECTED THURSDAY THROUGH SATURDAY WITH ISOLATED LEEWARD AND INTERIOR SHOWERS EACH AFTERNOON. INCREASING TRADE WIND FLOW WILL RETURN EARLY NEXT WEEK. && .DISCUSSION... TRADE WINDS REMAIN MODERATE TODAY AND ON WED AS A HIGH PRESSURE SYSTEM NNW OF THE ISLANDS GRADUALLY MIGRATES E. LATEST IR SATELLITE IMAGERY AND MIMIC TOTAL PWAT PRODUCT SHOW AN AREA OF HIGHER MOISTURE...NEAR 2 INCHES...REACHING THE ISLAND CHAIN TODAY AND BRINGING INCREASING CHANCES OF SHOWERS THROUGH WED. AT 3 AM HST...DATA FROM THE NATIONAL WEATHER SERVICE HONOLULU RADAR NETWORK INDICATED SHOWERS DEVELOPING OVER THE MOUNTAIN RANGES OF THE SMALLER ISLANDS...WITH STRONGEST CELLS OVER WINDWARD KAUAI. ACCUMULATIONS ARE EXPECTED TO REMAIN LOW WITH RAINFALL FOCUSING OVER WINDWARD AND MAUKA AREAS. SOME OF THE LARGER SHOWERS WILL REACH LEEWARD LOCATIONS AT TIMES. AN AMPLIFYING TROUGH OVER NE-CPAC IS MERGING WITH THE REMNANTS OF COSME. THESE FEATURES ARE EXPECTED TO ERODE THE SE PERIPHERY OF THE AFOREMENTIONED HIGH AND WEAKEN THE PRESSURE GRADIENTS ACROSS THE AREA. THE TRADES WILL DECREASE DURING THE SECOND HALF OF THE WORK WEEK...ALLOWING FOR AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP. THIS WILL BRING LOW CLOUDS AND SHOWERS TO LEEWARD AND INTERIOR AREAS OF THE SMALLER ISLANDS EACH AFTERNOON/EARLY EVENING THU-SAT. FOR THE WINDWARD/MAUKA SHOWERS...EXPECT RAINFALL MAXIMA AT NIGHTTIME AND INTO THE EARLY MORNING HOURS. OVER LEEWARD AREAS...HIGHEST RAINFALL SHOULD HAPPEN DURING THE AFTERNOON AND EARLY EVENING HOURS AS SEA BREEZES PUSH INLAND...THEN CLEARING AT NIGHT AND THROUGH THE MORNING HOURS. MODEL GUIDANCE REMAIN IN FAIR AGREEMENT REGARDING THE LONG RANGE FORECAST. THE TROUGH OVER THE NE-CPAC AND THE REMNANTS OF COSME WILL GRADUALLY LIFT NE AND ALLOW FOR STRENGTHENING OF THE RIDGE STARTING SUN. THIS WILL BRING BACK A MORE ROBUST TRADE WIND WEATHER REGIME EARLY NEXT WEEK. && .AVIATION... EXTENSIVE LOW CLD AND SHRA STREAMING INTO THE ISLANDS FROM THE NORTHEAST REQUIRED THE ISSUANCE OF AIRMET SIERRA FOR MTN OBSCURATION OVER THE HIGHER TERRAIN ABOVE 2500 FT ON THE ISLANDS OF KAUAI... OAHU...MAUI AND THE BIG ISLAND. THESE MVFR CONDITIONS ARE EXPECTED TO CONTINUE FOR MOST OF THESE WINDWARD AND MAUKA AREAS THROUGH THIS MORNING...WITH SOME IMPROVEMENT POSSIBLE LATER THIS AFTERNOON DUE TO DAYTIME HEATING. LOW CLD AND SHRA WILL LIKELY INCREASE AGAIN ALONG WINDWARD FACING SLOPES OF MOST OF THE STATE AFTER SUNSET THIS EVENING. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL ACROSS MOST LEEWARD AREAS OF THE STATE TODAY. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE REST OF THE WEEK. A SMALL S SWELL WILL ARRIVE TODAY..WITH SURF AT S FACING SHORES REACHING 3-5 FT WED-FRI...THEN DROP THEREAFTER. SOME WINDWARD LOCATIONS ARE SHOWING SIGNS OF SMALL MID PERIOD E SWELL GENERATED SEVERAL DAYS AGO BY FORMER TC COSME. OTHERWISE...NO SIGNIFICANT SWELLS ARE ANTICIPATED THROUGH THE REST OF THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/MARINE...REYNES AVIATION...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.